zbMATH — the first resource for mathematics

Conservation laws of generalized billiards that are polynomial in momenta. (English) Zbl 1370.37075
Summary: This paper deals with dynamics particles moving on a Euclidean \(n\)-dimensional torus or in an \(n\)-dimensional parallelepiped box in a force field whose potential is proportional to the characteristic function of the region \(D\) with a regular boundary. After reaching this region, the trajectory of the particle is refracted according to the law which resembles the Snell-Descartes law from geometrical optics. When the energies are small, the particle does not reach the region \(D\) and elastically bounces off its boundary. In this case, we obtain a dynamical system of billiard type (which was intensely studied with respect to strictly convex regions). In addition, the paper discusses the problem of the existence of nontrivial first integrals that are polynomials in momenta with summable coefficients and are functionally independent with the energy integral. Conditions for the geometry of the boundary of the region \(D\) under which the problem does not admit nontrivial polynomial first integrals are found. Examples of nonconvex regions are given; for these regions the corresponding dynamical system is obviously nonergodic for fixed energy values (including small ones), however, it does not admit polynomial conservation laws independent of the energy integral.

37D50 Hyperbolic systems with singularities (billiards, etc.) (MSC2010)
37J35 Completely integrable finite-dimensional Hamiltonian systems, integration methods, integrability tests
76M28 Particle methods and lattice-gas methods
Full Text: DOI
[1] Sinai, Ya G, Dynamical systems with elastic reflections. ergodic properties of dispersing billiards, Uspekhi Mat. Nauk, 25, 141-192, (1970) · Zbl 0252.58005
[2] Sinai, Ya G, Ergodic properties of a Lorentz gas, Funktsional. Anal. i Prilozhen., 13, 46-59, (1979) · Zbl 0414.28015
[3] Sinai, Ya G; Chernov, N I, Ergodic properties of some systems of two-dimensional disks and three-dimensional balls, Uspekhi Mat. Nauk, 42, 153-174, (1987)
[4] Hard Ball Systems and the Lorentz Gas, Encyclop. of Math. Sci. 101 Mathematical Physics II (Ed. by D. Szász) (Springer, 2000). · Zbl 0953.00014
[5] H. Poincaré, New Methods in Celestial Mechanics. History of Modern Physics and Astronomy (Am. Inst. Phys., Bristol, 1993).
[6] Kozlov, V V, Integrability and nonintegrability in Hamiltonian mechanics, Uspekhi Mat. Nauk, 38, 3-67, (1983)
[7] Bolotin, S V, On first integrals of systems with elastic reflections, 33-36, (1990)
[8] V. M. Babich [Babič] and V. S. Buldyrev, Asymptotic Methods in Short Wave Diffraction Problems (Moscow: Nauka, 1972; Short-Wavelength Diffraction Theory, Berlin, Springer-Verlag, 1991).
[9] V. V. Kozlov and D.V. Treshchev, Billiards. A Genetic Introduction to the Dynamics of Systems with Impacts (Amer. Math. Soc., Providence, 1991). · Zbl 0751.70009
[10] A. A. Markeev, “The Method of Pointwise Mappings in the Stability Problem of Two-Segment Trajectories of the Birkhoff Billiards. Dynamical Systems in Classical Mechanics,” Amer. Math. Soc. Transl. 2(168), Amer. Math. Soc., Providence, RI, 211-226 (1995). · Zbl 0853.58071
[11] Markeev, A P, On area-preserving mappings and their application in the dynamics of systems with collisions, 37-54, (1996)
[12] Kozlov, V V, Problem of stability of two-link trajectories in a multidimensional Birkhoff billiard, 212-230, (2011), Moscow · Zbl 1263.37059
[13] M. V. Fedoryuk, The Saddle-Point Method (Moscow: Nauka, 1977) [in Russian]. · Zbl 0463.41020
[14] Malyshev, A V, The distribution of integer points on a 4-dimensional sphere, Dokl. Akad. Nauk SSSR, 114, 25-28, (1957) · Zbl 0079.07002
[15] Linnik, Yu V, Asymptotic-geometric and ergodic properties of sets of lattice points on a sphere, Mat. Sb. (N. S.), 43, 257-276, (1957)
[16] Kozlov, V V; Treshchev, D V, Polynomial conservation laws in quantum systems, Teoret. Mat. Fiz., 140, 460-479, (2004) · Zbl 1178.81158
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.